MAUDE Adverse Event Report: TERUMO EUROPE N.V TERUMO INJECTION FILTER NEEDLE; OPHTHALMIC NEEDLE

TERUMO EUROPE N.V TERUMO INJECTION FILTER NEEDLE; OPHTHALMIC NEEDLE
Model Number NF-3013RBKE05M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Vision (2139)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: device quality manager the actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.( b)(4) submitting this report on behalf of terumo europe n.V.(manufacturer) registration no.9681413.
 
Event or Problem Description
Terumo medical corporation received the reported information.The complaint affects filter needles co-packed with vabysmo.Cioms form received from roche global with related causalities: blind; suspected transmission of infectious agents via medicinal product.The procedure outcome and final patient impact are both unknown.Additional information was received on 07jan2026: it concerns a patient of unknown demographics (height, weight and patient number not reported (b)(6) who developed suspected transmission of infectious agents via a medicinal product and became blind in both eyes (bilateral blindness) whilst participated in nip-us-1400, access solutions while being treated with faricimab (vabysmo).No medical history, past products, concurrent conditions or concomitant products were reported.On an unknown date, the patient started therapy with intravitreal solution for injection in pre-filled syringe faricimab 6 mg for an unknown indication.On an unknown date, the patient developed suspected transmission of infectious agents via a medicinal product and became blind in both eyes (bilateral blindness) after the 2nd bilateral eye treatment with vabysmo prefilled syringe in the hcp setting.The status of therapy with faricimab was not reported in response to blind and after the 2nd bilateral eye treatment with vabysmo prefilled syringe 6 mg dose in the hcp setting, the patient went blind in both eyes (bilateral blindness).At the time of report the outcome of blind and suspected transmission of infectious agents via a medicinal product was unknown.The outcome of the after the 2nd bilateral eye treatment with vabysmo prefilled syringe 6 mg dose in the hcp setting, the patient went blind in both eyes (bilateral blindness) was not reported.The reporter did not report the causality of blind and after the 2nd bilateral eye treatment with vabysmo prefilled syringe 6 mg dose in the hcp setting, the patient went blind in both eyes (bilateral blindness) with faricimab while suspected transmission of infectious agents via a medicinal product was assessed as related with faricimab.No other causal relationships were reported.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Batch record review: the batch records for lot 2412006 (nf3013rbke05m) have been reviewed.The following tests are performed on the product during production: 1) during in-process control in needle assembly, 315 needles are visually inspected per shift for foreign matter.No abnormalities related to this complaint were reported during these inspections.2) during in-process control in packaging, 40 needles are visually inspected twice per shift for foreign matter.No abnormalities related to this complaint were reported during these inspections.3) furthermore, a final visual inspection was performed on 500 pieces.No abnormalities related to this complaint were reported during these inspections.As part of the final inspection, particulate matter is tested on 84 pieces and a visual inspection on 13 pieces.This was conform the specification.The lal and sterilization cycle were executed according to specification and no observations have been found for these tests.Sample investigation: retention samples all remaining samples (87 pieces) were visually inspected for foreign matterl by the naked eye.No defects were found.Complaint sample: no complaint sample was received, so no investigation could be performed.Conclusion: based on our investigation including a batch record review and retention sample investigation, no root cause related to our production process has been found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo europe n.V.(manufacturer) registration no.9681413.

Brand Name
TERUMO INJECTION FILTER NEEDLE
Common Device Name
OPHTHALMIC NEEDLE
Manufacturer (Section D)
TERUMO EUROPE N.V
interleuvenlaan 40
leuven, vlaams brabant 3001
BE  3001
Manufacturer (Section G)
TERUMO EUROPE N.V.
interleuvenlaan 40
leuven, vlaams brabant 3001
BE   3001
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24090311
Report Number9681413-2025-00013
Device Sequence Number21384941
Product Code QYM
UDI-Device Identifier05413206251223
UDI-Public05413206251223
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K230951
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNF-3013RBKE05M
Device Catalogue NumberNF-3013RBKE05M
Device Lot Number2412006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYRINGE (FOR PRODUCT VABYSMO)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown